women only?

hi,

does anyone else find that when its "time of the month" that your joints are more effected? i have been in so much pain, my joints are extremely swollen and i just cry. its horrible. i wish i could just take a magic pill and all the pain just go away. people who dont have it just dont understand. my partner is very good but im sure he dont understand.

10 Replies

oldestnewest
  • Hi sherbygoat, yes I know exactly how you feel and I really sympathise. That time of the month is bad enough without the additional pain and stress of RA too. Try to rest as much as you can, ibuprofen helps me with inflamed joints and tummy cramps and a hot water bottle is always welcome for both swollen hands and the cramps. Have you tried a wax bath for your hands?

    Since I started on Mtx and other meds my cycle has gone completely awry and could be anything between 21 and 91 days whereas before I was a regular 28/29 days!

    A good cry always helps and an understanding partner too - I sometimes feel that my hubby doesn't understand but he is a great comfort and I know he wishes he could do more and often feels useless when he sees me in pain.

    Take care - I hope you feel brighter very soon.

    Mags x

  • thanks, yes my partner is the same very understanding and their for a cuddle when needed which is often the best medicine... thanks Clare

  • The last time I saw my GP we had a conversation about this, and she said that many of her patients feel the same (even if they don't have RA). So even tho' the formal research says there's not a link, she believes there must be a connection if so many of her patients report that hormone fluctuations and joint pains go together. So you're not alone! I tend to take extra NSAIDs and retire to bed like a teenage girl, even tho' i'm way past that. Polly

  • yes i seem to spend a lot of time in bed watching DVD, even having to sleep in separate bed to my partner as im so uncomfortable im awake most of the night.... RA does nothing for your relationship!......thanks Clare

  • Hi,

    I feel exactly the same at first I thought it was food related as probably like most women around that certain time I get unhealthly carvings for chocolate etc but when I have cut that out it has no affect although I have found a chinese take away as lovely as it tastes does give me aflare ! go figure that one....

  • ok, thanks.............Clare

  • HI, just wanted to say i agree with Polly, could it be Hormonal, I am on HRT and found it gives me a lot of relief in my joints,the Doc advised me to come off it some years ago owing to the scare. Was advised It was ok, then it wasnt, So I came off it , the pain in my joints returned,so went back on it.Personally I think that I feel much better.Also Itake Naproxen and Co-codamol.I think it has alot to do with Hormones......PAT

  • thanks very much at 29 i think im too young for HRT but i could be wrong. i think its just something im just going to have to deal with.....Clare

  • Ahh I'm so glad you posted this...I know exactly how you feel, glad it's not just me! Every month cramps, flare up, tears, like clockwork! I can just about cope with one at a time but both and I'm no good to anyone. There must be a link with hormones and flare up even though the studies suggest there's not. Hope you're now back to a less tearful more mobile self x

  • p.s sorry no tips for dealing with it other than chocolate and a DVD!

You may also like...